Geometry & Topology
- Geom. Topol.
- Volume 6, Number 1 (2002), 425-494.
Cappell–Shaneson's $4$–dimensional $s$–cobordism
In 1987 S Cappell and J Shaneson constructed an –cobordism from the quaternionic 3–manifold to itself, and asked whether or any of its covers are trivial product cobordism? In this paper we study , and in particular show that its 8–fold cover is the product cobordism from to itself. We reduce the triviality of to a question about the 3–twist spun trefoil knot in , and also relate this to a question about a Fintushel–Stern knot surgery.
Geom. Topol., Volume 6, Number 1 (2002), 425-494.
Received: 4 September 2002
Accepted: 2 October 2002
First available in Project Euclid: 21 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Akbulut, Selman. Cappell–Shaneson's $4$–dimensional $s$–cobordism. Geom. Topol. 6 (2002), no. 1, 425--494. doi:10.2140/gt.2002.6.425. https://projecteuclid.org/euclid.gt/1513882802